Wisconsin, 2025

Flash Flooding in Wisconsin, June 18, 2025

June 18, 2025 · NWS MKX · 2 events in 2 counties and zones

Low pressure tracking from northern Missouri to southern Lake MI spread rounds of thunderstorms across far southern WI. This eventually led to flash flooding in Rock and Walworth Counties after 4-6 inches of rain had fallen.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Low pressure tracking from northern Missouri to southern Lake MI spread rounds of thunderstorms across far southern WI. This eventually led to flash flooding in Rock and Walworth Counties after 4-6 inches of rain had fallen.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 18, 1:53 PM CST, 1 hour 27 minutes earlier. Its key messages:

  • Widespread showers and isolated storms this afternoon and night. Urban and small stream flooding will be possible into the early evening.
  • 20-30 percent chances for showers and storms for Thu-Fri.
  • Hot and humid conditions are looking more likely for the weekend into early next week. Maximum heat index values of 100 to 105 degrees are forecast each day.
Area forecast discussion, Jun 18, 1:53 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
253 PM CDT Wed Jun 18 2025

.KEY MESSAGES...

- Widespread showers and isolated storms this afternoon and
  night. Urban and small stream flooding will be possible into
  the early evening.

- 20-30 percent chances for showers and storms for Thu-Fri.

- Hot and humid conditions are looking more likely for the
  weekend into early next week. Maximum heat index values of
  100 to 105 degrees are forecast each day.

&&

.SHORT TERM...
Issued 253 PM CDT Wed Jun 18 2025

Tonight through Thursday night:

A shortwave trough and sfc low over north central IL will
continue to nrn IN by 00Z. The arching band of strong convection
has moved into IN but bands of rainfall are prevalent nw of the
low over srn WI. Over srn WI, PVA and weak low to mid level
frontogenesis will continue to produce efficient showers and
isolated storms into this evening. MLCAPE around 500 J/KG will
support the isold storm potential, but moist soundings and PWs
of 1.5-1.7 inches will make for efficient rainfall rates. Thus
will maintain the potential for urban and small stream flooding
into this evening.

Later tnt a mid level shortwave trough currently over srn MN
will track sewd across srn WI, which will keep intermittent
showers and still efficient rain producers over the area. The
showers may linger briefly beyond 12Z Thu followed by partly
cloudy skies with temps returning to the lower 80s for much of S
WI. A few showers or storms over central WI Thu afternoon and
night could move into the MQT County area ewd to Sheboygan
County via a developing warm advection pattern over central WI.

Gehring

&&

.LONG TERM...
Issued 253 PM CDT Wed Jun 18 2025

Friday through Wednesday:

A digging trough along the Pacific Northwest shoreline sets the
stage for a building ridge across the Plains on Friday, with a jet
max riding around the base of the trough and enhances the ridging
into the Upper Midwest by Saturday. Ridging continues to build
northeastward, with southern Wisconsin well within the ridge and
upper level (300 to 250 mb) winds shifting to become
southwesterly by Sunday. Very hot and humid conditions are
expected across southern Wisconsin as surface to 850 mb ridging
over the southeast U.S. brings in a swath of Gulf moisture through
the weekend into early next week. Heat index values in the lower
100s are expected, with the potential for values to climb above
105 degrees in some areas. Stiff southwesterly breezes throughout
the weekend will also allow for hot, moist air to reach all the
way to the Lake Michigan shoreline and produce heat index values
in the lower 100s as well.

With the initial inflow of Gulf moisture on Friday, potential for
thunderstorms (15 to 35 percent chance) develop throughout the
day and exit into the overnight hours. Timing and placement of
these storms will determine their intensity, as they will once
again be highly dependent on upstream convection earlier on
Thursday. As southern Wisconsin becomes more entrenched in the
large scale subsidence under the ridge Saturday and Sunday,
thunderstorm development potential ends.

Monday, expecting the bulk of the ridge to remain in place with
heat index values near 100 degrees. However, the 200 mb jet max
begins to lift into the Upper Midwest and produce rounds of
thunderstorms across northern Wisconsin and southern Minnesota,
leading to additional cloud cover and cooler overall conditions
while remaining quite hot. Chances for thunderstorms (20 to 50
percent chance) may move in from the upstream area where the best
trigger exists. By Tuesday, the jet streak exits farther into
eastern Canada, bringing additional lift across the northern
Wisconsin to southern Minnesota region and therefore leading to
additional thunderstorm development. Kept NBM probabilities (50
to 70 percent range), but concerns remain that surface ridging
may win out and keep convection confined to southwestern
Wisconsin. Cloud cover will at minimum provide some relief from
the heat, with heat index values in the 80s and 90s. Ridging
begins to break down by Wednesday, with additional chances for
rain and storms (approximately 60 percent chance) and a return to
seasonable temperatures in the 80s.

MH

&&

.AVIATION...
Issued 253 PM CDT Wed Jun 18 2025

AReas of MVFR Cigs and Vsbys over S WI this afternoon and
tonight with fairly widespread showers and isolated storms
expected. Local Cigs below 1 kft at times as well as 1-2SM with
the heavier showers or storms. Low stratus will become scattered
by late Thu AM. VFR conditions afterward.

Gehring

&&

.MARINE...
Issued 253 PM CDT Wed Jun 18 2025

Low pressure around 29.7 inches over central Illinois will move
to the southern tip of Lake Michigan by early evening, then to
southern Lake Huron late tonight.

Light and variable winds will become modest north to northwest
winds after the low passes by early this evening. Light north to
northwest winds Thursday morning will then back to southwesterly
for Thursday afternoon into Friday. Breezy southerly winds can
then be expected for the weekend as strong low pressure develops
over the Dakotas.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 18, 1:44 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
244 PM CDT Wed Jun 18 2025

WIZ046-047-051-052-056>060-062>072-191945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Widespread showers and embedded storms will produce areas of
heavy rainfall into this evening. Urban and small stream flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Hot and humid conditions are forecast Saturday through Monday.
Heat index values will range from 100 to 105 degrees.

There are chances for thunderstorms at times Thursday night into
Friday night and again Monday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed this evening. Rainfall reports
are be appreciated.

LMZ643>646-191945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Areas of fog will be possible. Isolated thunderstorms are also
forecast.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Patchy fog will be possible Thursday morning.

There are chances for thunderstorms at times Thursday afternoon
into Saturday morning, and again for early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Areas of fog may develop over the open waters of Lake Michigan.
Isolated to scattered thunderstorms are also forecast.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Areas of fog may linger Thursday morning.

There are chances for thunderstorms at times Thursday night
through Friday night, and again into early next week.

www.weather.gov/mkx

The radar

The Milwaukee radar (KMKX), 44 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Rock

When
June 18, 3:20 PM CST to 7:00 PM CST
Where
Rock County, 2.25 mi SE of Fairfield to 4.95 mi ENE of Tiffany
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.604, -88.774

Several streets flooded and closed in Clinton.

Flash Flood, Walworth

When
June 18, 4:00 PM CST to 6:50 PM CST
Where
Walworth County, 1.33 mi S of Allen Grove to 0.73 mi SSW of Delavan Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
42.561, -88.766

Numerous streets flooded in and around Delavan. A creek flooded in Delavan. Videos and pictures provided.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259109, 1259112.